Queuing theory, Reward, Scheduling
We consider a M/M/1 queue in which the average reward for servicing a job is an exponentially decaying function of the job’s sojourn time. The maximum reward and mean service times of a job are i.i.d. and chosen from arbitrary distributions. The scheduler is assumed to know the maximum reward, service rate, and age of each job. We prove that the scheduling policy that maximizes average reward serves the customer with the highest product of potential reward and service rate.
Carleton College does not own the copyright to this work and the work is available through the Carleton College Library following the original publisher's policies regarding self-archiving. For more information on the copyright status of this work, refer to the current copyright holder.
Yes (with link to journal home page)
Publisher PDF Archiving
Paid OA Option
A. Csizmar Dalal and S. Jordan, "Optimal Scheduling in a Queue with Differentiated Impatient Users," Performance Evaluation, vol. 59, no. 1, pp. 73-84. Available at: https://doi.org/10.1016/j.peva.2004.08.001. , Elsevier, Jan 2005. Accessed via Faculty Work. Computer Science. Carleton Digital Commons. https://digitalcommons.carleton.edu/cs_faculty/1
The definitive version is available at https://doi.org/10.1016/j.peva.2004.08.001